Confused about 5HTP, is it effective / dangerous?

Sorry to drag this one back but if a lot of our symptoms are from high serotonin would using this to flood with serotonin not crash receptors and therefore reduce influence of serotonin on our systems?

High serotonin is part of our symptoms ? Sure doesn’t feel that way!! :rofl:

As in it causes low libido no?

Not too sure if it does ?? First I heard of it !

I know mechanisms in the SSRIs cause it for sure , I always had anorgasmia on SSRIs …:frowning:

I was more referring to the idea that serotonin gives you feelings of contentment , wellness, relaxation , regulates hunger, sleep, mood etc

None of the things I feel with PFS bassically ! :rofl:

Ah I see, mine is mainly low physical libido/sensitivity and variable sleep

Ah right yeah I have those too - sleep is the worst symptom , it’s pretty much non existent .
I never thought that one day I would be suffering as much as this , I couldn’t have imagined it in my wildest dreams.

Have you tried anything that’s been of help? Are you considering 5HTP?

I am currently taking 5-HTP. It can increase serotonin. It appears to be a risky supplement for us. From what I read it helps some while hurting others. So like with most things for us proceed with caution

Maybe knowing what your serotonin levels are before taking it would be helpful. For the record my serotonin was low before taking this. So maybe this is why it helps me. It helps me specifically with constipation. Most serotonin is produced in the gut

Yeah in reply to the post I’ve been debating it but aware it’s got mixed reviews. Seems tryptophan might be a safer place to start

I use ZMA for sleep and sometimes phosphatidylserine if I wake up anxious in the night. Niacinimide can also help in terms of getting to sleep

1 Like

I had it a little bit last summer as it was in a sleep supplement- 50mg of it.
It didn’t seem to do any harm then …
Mate - I’m in this for the sleep fix, that’s all I care about !
If it doesn’t hurt sleep but improves it then I’m in with 5htp !

It doesn help long-term in any way, it can cause a crash (which in principle should be temporary). It is a short-term treatment for some purposes if anything. It ends up targeting all possible serotonin receptors after being metabolised to serotonin, and can cause nausea at a sufficient dose by those receptors which are involved in that. By targeting some receptors, and as intended, one will probably feel better for a few hours. Maybe even sexually. If it causes nausea, afterwards one will probably feel a mix of improved and crashed, by decreasing what caused nausea and also what made one feel better at first (other serotonin receptors). At a small dose taken at intervalls one will probably notice only benefits, with slightly increasing tiredness over time, at which point one should extend the pauses…

Have you tried taking anything else for sleep and if so what have you tried ?

I have had Zopiclone on and off which usually works although last night half a tablet did nothing .

I have tried lately liquid magnesium by floradix, CBD oil , chamomile tea, Nytol (diphenhydramine), Pregabalin …none of these have worked and this shit seems to be getting worse .